Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child with seizer attack. Recommended Levipil Syrup. Suggest a Specialized Neurophysician?

Hi, My Nephew (13 years) had a Seizer Attack around 5 days back. The CT Scan Report says that everything is normal, however EEG report has revealed about the Seizer attack. He has been Recommended Levipil Syrup (Main composition: Levetiracetam 100mg) 5ml twice a day by a General Physician. And he has recommended it for 4 continuous years. As Livipil is a Steroid , we are worried about long-lasting Side effects of the same. Also, do you recommend us to see any Specialized Neurophysician. Is it going to help. Kindly help. Regards, Anupam
Asked On : Mon, 9 Jul 2012
Answers:  2 Views:  1112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi Anupam,
Be assured Levipil is not a steroid it is an anticonvulsant .your nephew will have to take this medication to stop the seizure from recurring.This medicine has no long lasting side effects.Only the child needs to be monitored while on this medicines for LFTs and other side effects like skin irritation or tummy upset.

Take care.
Answered: Sat, 2 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic

Levetiracetam a anticonvulsant has some side effects........... but side effects are present with most of the drugs we use and a anticonvulsant should be started in a child with seizures.........

If no anticonvulsants are given it could be dangerous........ child may have seizures and land up in complications because of the same.

So one should start anticonvulsants in case of seizures

Hope this helps
take care
Answered: Sat, 2 Mar 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor